Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 76, NWS Grand Rapids, MI

October 30, 2011

NWS Grand Rapids, MI issued this small craft advisory at Oct 30, 2011, 3:49 AM EDT. It took effect at Oct 30, 2011, 11:00 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2011, 3:49 AM EDT (07:49 UTC)
In effect from
Oct 30, 2011, 11:00 AM EDT
Expired
Oct 31, 2011, 11:11 AM EDT
In force
24 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

043 
WHUS73 KGRR 300749
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
349 AM EDT SUN OCT 30 2011


LMZ844>849-301600-
/O.NEW.KGRR.SC.Y.0076.111030T1500Z-111031T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
349 AM EDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM EDT THIS EVENING. 

* WINDS...SOUTH INCREASING TO 20 TO 30 KNOTS THIS AFTERNOON.

* WAVES...BUILDING TO 4 TO 6 FEET THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
5 follow-up statements
451 
WHUS73 KGRR 301500
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1100 AM EDT SUN OCT 30 2011

LMZ844>849-302300-
/O.CON.KGRR.SC.Y.0076.000000T0000Z-111031T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1100 AM EDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...SOUTH INCREASING TO 20 TO 30 KNOTS THIS AFTERNOON.

* WAVES...BUILDING TO 4 TO 6 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
050 
WHUS73 KGRR 301931
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
331 PM EDT SUN OCT 30 2011

LMZ844>849-310345-
/O.EXT.KGRR.SC.Y.0076.000000T0000Z-111031T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
331 PM EDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT MONDAY...

* WINDS...SOUTH 20 TO 30 KNOTS OVERNIGHT.

* WAVES...BUILDING TO 6 TO 8 FEET...LOCALLY 10 FEET...OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TJT

HTTP://WWW.WEATHER.GOV/GRR
576 
WHUS73 KGRR 310207
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1007 PM EDT SUN OCT 30 2011

LMZ844>849-311015-
/O.CON.KGRR.SC.Y.0076.000000T0000Z-111031T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1007 PM EDT SUN OCT 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY...

* WINDS...SOUTH 20 TO 30 KNOTS OVERNIGHT.

* WAVES...6 TO 8 FEET...LOCALLY 10 FEET...OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
246 
WHUS73 KGRR 310723
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
323 AM EDT MON OCT 31 2011

LMZ844>849-311530-
/O.CON.KGRR.SC.Y.0076.000000T0000Z-111031T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
323 AM EDT MON OCT 31 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...SOUTH TO 20 KNOTS EARLY THIS MORNING SUBSIDING TO 5 TO
  15 KNOTS. 

* WAVES...3 TO 6 FEET SUBSIDING TO 1 TO 3 FEET BY MID AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
527 
WHUS73 KGRR 311511
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1111 AM EDT MON OCT 31 2011

LMZ844>849-311615-
/O.CAN.KGRR.SC.Y.0076.000000T0000Z-111031T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1111 AM EDT MON OCT 31 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 


$$


HTTP://WWW.WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 12:00 AM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, Oct 30, 12:00 AM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1200 AM EDT SUN OCT 30 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(311 PM EDT SAT OCT 29 2011)
SHOWERS WILL END THIS EVENING WITH SKIES BECOMING PARTLY CLOUDY
OVERNIGHT. THE NEXT SYSTEM WILL QUICKLY MOVE INTO THE AREA ON SUNDAY
WITH SKIES CLOUDING UP THROUGH THE DAY. SHOWERS WILL SPREAD INTO THE
AREA ONCE AGAIN SUNDAY EVENING....WITH OCCASIONAL SHOWERS EXPECTED
SUNDAY NIGHT. THE RAIN IS ASSOCIATED WITH A FAST MOVING AREA OF LOW
PRESSURE. THE RAIN SHOULD END ON MONDAY WITH DRY WEATHER LASTING
INTO TUESDAY. THE NEXT SYSTEM MOVES IN FOR MID WEEK...WITH RAIN IN
THE FORECAST ONCE AGAIN. HIGH TEMPERATURES THE NEXT SEVERAL DAYS
WILL BE SEASONABLE WITH READINGS AROUND 50.

&&

.SHORT TERM...(810 PM EDT SAT OCT 29 2011)
(TONIGHT THROUGH MONDAY NIGHT)

WILL ISSUE A QUICK EARLY EVENING FCST UPDATE TO INCLUDE MENTION OF
AREAS OF FOG DEVELOPING OVERNIGHT. THE COMBINATION OF MOSTLY CLEAR
SKIES... CALM WINDS AND RESIDUAL BOUNDARY LAYER MOISTURE FROM
SHOWERS EARLIER TODAY WILL SET THE STAGE FOR AREAS OF FOG
DEVELOPMENT OVERNIGHT. THE REST OF THE FCST LOOKS EXCELLENT AND WILL
REMAIN UNCHANGED.

REMAINDER OF PREVIOUS SHORT TERM FCST DISCUSSION FOLLOWS... MAIN
FOCUS OF THE SHORT TERM WILL BE THE SYSTEM MOVING IN FOR SUNDAY
EVENING AND SUNDAY NIGHT. THE SYSTEM WILL BE QUICK HITTING A BIT
MOISTURE STARVED. STILL EXPECTING RAINFALL ON THE ORDER OF A TENTH
TO A QUARTER OF AN INCH IN MANY LOCATIONS THOUGH. HAVE LIKELY POPS
IN FOR SUNDAY NIGHT AS THAT SHOULD BE THE MAIN FORECAST PERIOD
AFFECTED.

THE RAIN SHOULD LIFT OUT OF THE AREA MONDAY MORNING...WITH DRY
CONDITIONS MONDAY AFTERNOON INTO MONDAY NIGHT.

&&

.LONG TERM...(332 AM EDT SAT OCT 29 2011)
(TUESDAY THROUGH SATURDAY)
FORECAST CONCERNS DEAL WITH THE EVOLUTION OF A STORM MOVING FROM THE
PLAINS TO THE ERN US.

TIMING OF THE ONSET OF PCPN IS STILL A BIT UP IN THE AIR AS THE
ECMWF IS QUICKER THAN THE GFS. THIS IS A FAIRLY DYNAMIC SYSTEM
THOUGH WITH STRONG SHORT WAVES DRIVING IT. THE BEST CHANCE OF RAIN
WILL COME WEDNESDAY NIGHT. THAT/S WHEN THE STRONGEST ISENTROPIC LIFT
ARRIVES. STABILITY APPEARS TOO HIGH FOR TSRA AND FCST SOUNDINGS
INDICATE TOO WARM FOR SNOW...SO ALL RAIN IN THE GRIDS. THE PCPN WILL
WIND DOWN FRIDAY AFTERNOON AS THE LOW MOVES EAST OF THE CWA LEADING
TO RIDGING FRIDAY NIGHT. RAIN POSSIBLE AGAIN SATURDAY AS THE GFS
SHOWS A STRONG SYSTEM IN THE PLAINS MOVING TOWARD THE WRN GREAT
LAKES.

&&

.AVIATION...(1200 AM EDT SAT OCT 30 2011)
FOG HAS BEEN DEVELOPING IN PORTIONS OF CENTRAL AND SOUTHERN LOWER
MICHIGAN TONIGHT AS EXPECTED. ALTHOUGH VISBYS MAY BE VARIABLE AT
TIMES...IFR CONDITIONS WILL LIKELY BE COMMONPLACE OVERNIGHT. MODEL
GUIDANCE CONTINUES TO SUGGEST THIS THREAT...WITH VERY MOIST
CONDITIONS IN THE LOWEST SEVERAL HUNDRED FEET OFF THE GROUND. WITH
LIGHT WINDS THROUGH 10-12Z...THE FOG SHOULD STICK AROUND UNTIL THE
HIGHER LEVEL CLOUDS THICKEN UP PRIOR TO SUNRISE. THIS COMBINED WITH
INCREASING WINDS WILL START DISSOLVING THE FOG SHORTLY AFTER
SUNRISE. AS A SIDE NOTE...GFS LAMP GUIDANCE FINALLY GOT ON BOARD
WITH IFR CONDITIONS WITH THE LATEST RUN TONIGHT.

&&

.MARINE...(311 PM EDT SAT OCT 29 2011)
CONDITIONS WILL REMAIN QUIET OUT ON THE LAKE TONIGHT...BUT RAMP UP
SIGNIFICANTLY EARLY SUNDAY. IT APPEARS CONDITIONS WILL BE BORDERLINE
BETWEEN A GALE AND SMALL CRAFT ADVISORY. NAM12 SURFACE WINDS
INDICATE THAT CONDITIONS IN THE NEARSHORE WATERS WILL BE MORE ON THE
ORDER OF 20-30 KNOTS OUT OF THE SOUTH. AT THIS POINT HAVE DECIDED TO
HOLD OFF ON EITHER A GALE WATCH...AS CONFIDENCE IN GALES IS LOW IN
THE NEARSHORE WATERS...OR A SMALL CRAFT ADVISORY. WILL CARRY SOLID
SMALL CRAFT ADVISORY CONDITIONS IN THE FORECAST AND ALLOW THE NIGHT
SHIFT TO MAKE THE CALL IN EITHER A GALE OR SCA GIVEN THE BORDERLINE
SITUATION.

&&

.HYDROLOGY...(311 PM EDT SAT OCT 29 2011)
NO HYDRO ISSUES ARE EXPECTED WITH ALL RIVER LEVELS BEING WITHIN BANK
AND RAINFALL EXPECTED TO BE A QUARTER INCH OR LESS THE NEXT SEVERAL
DAYS. RAINFALL IS EXPECTED SUNDAY AFTERNOON INTO SUNDAY NIGHT...BUT
WE ARE NOT EXPECTING MUCH MORE THAN A QUARTER OF AN INCH.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:     DUKE
SHORT TERM:   DUKE/LAURENS
LONG TERM:    93
AVIATION:     HOVING
MARINE:       DUKE
HYDROLOGY:    DUKE
Hazardous weather outlook, Oct 29, 5:12 AM EDT, 22 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
512 AM EDT SAT OCT 29 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-300915-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
512 AM EDT SAT OCT 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TODAY. THESE STORMS WILL NOT
BE SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-300915-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
512 AM EDT SAT OCT 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TODAY. THESE STORMS WILL NOT
BE SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS AND WAVES COULD BE HAZARDOUS TO SMALL CRAFT LATE SUNDAY
AFTERNOON AND SUNDAY NIGHT.

OSTUNO

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.